MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. BACK SUPPORT, SOLACE, L; ORTHOSIS, LUMBO-SACRAL

DEROYAL INDUSTRIES, INC. BACK SUPPORT, SOLACE, L; ORTHOSIS, LUMBO-SACRAL
Model Number 13400007
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Sharp Edges (4013)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A voluntary medwatch report (#mw5113275) was received on 11/23/2022 reporting an orthopedic doctor ordered a deroyal back brace for the end user.The first day they wore it, the edges of the velcro sliced their arm open twice.Both injuries bled enough that they had to put pressure and bandage them.The ends are hard and sharp, and the end user will not be able to continue using this brace.An inventory check was made by deroyal of product on hand, a total of 3 of the 13400007 solace back support lot number 54423480 were inspected.There were discrepancies identified during this inspection.The side pulls were placed on the opposite sides causing the rough edge of the webbing to be at the top of the pocket, not on the bottom.The sample was not returned to deroyal for evaluation.The medwatch report states the device is available for evaluation but there was no contact information provided.A specific lot number was not provided by the end user.If the complaint product was from the same lot number identified by the inventory check the root cause was determined to be an assembly error during inspection.The side pulls were placed on the opposite sides causing the rough edge of the webbing to be at the top of the pocket, not on the bottom.The following corrective actions have taken place by deroyal: the 3 each found during the inventory check that was assembled incorrectly were reworked into lot number 58370354.The inspector was re-trained on the task of assembling the solace back supports, specifically for products having rough edges.Complaints will be monitored for these types of issues.There have been no other complaints reported for the 13400007 solace back support.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
My orthopedic doctor ordered a deroyal back brace for me.The first day i wore it, the edges of the velcro sliced my arm open twice.Both injuries bled enough that i had to put pressure and bandage them.The ends are hard and sharp, and i will not be able to continue using this brace.

Brand Name
BACK SUPPORT, SOLACE, L
Common Device Name
ORTHOSIS, LUMBO-SACRAL
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
164 giles hollow rd
rose hill VA 24281
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
164 giles hollow rd
rose hill TN 24281
Manufacturer Contact
melissa logsdon
200 debusk lane
powell, TN 37849
8653626157
MDR Report Key15944933
Report Number1123071-2022-00001
Device Sequence Number12561132
Product Code IPY
UDI-Device Identifier00749756620994
UDI-Public00749756620994
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number13400007
Device Catalogue Number13400007
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2022
Initial Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown